MAUDE Adverse Event Report: APOLLO ENDOSURGERY LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.Device labeling addresses the reported event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have defective tubing."a port site revision was performed and a tear in the tubing was discovered.Physician trimmed the tubing and reattached successfully to port.".
 
Additional Manufacturer Narrative
Device evaluation summary: the device was returned for analysis, and visual examination noted a piece of port tubing was returned, measuring approximately 1.0 inch in length.An opening was noted on the tubing.Under microscopic analysis, the opening was noted to have smooth edges, consistent with wear and thinning.A leak test was performed, and leakage was noted from the smooth-edged opening.Wear and thinning was also observed on the tubing, near the opening.Under microscopic analysis, both ends of the port tubing had striated-edges, consistent with a surgical end cut.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. captial tx hwy
bldg. 1 suite 300
austin TX 78746
MDR Report Key6742225
Report Number3006722112-2017-00286
Device Sequence Number1291506
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/14/2012
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number1841891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer08/17/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR